Beta-Blockers, Oral/Rifamycins Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When these two medicines are taken together, your body may process the beta-blocker more quickly.
What might happen:
The effects of your beta-blocker may decrease.
What you should do about this interaction:
Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this drug interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.Branch RA, Herman RJ. Enzyme induction and beta-adrenergic receptor blocking drugs. Br J Clin Pharmacol 1984;17 Suppl 1:77S-84S.
- 2.Herman RJ, Nakamura K, Wilkinson GR, Wood AJ. Induction of propranolol metabolism by rifampicin. Br J Clin Pharmacol 1983 Nov;16(5):565-9.
- 3.Bennett PN, John VA, Whitmarsh VB. Effect of rifampicin on metoprolol and antipyrine kinetics. Br J Clin Pharmacol 1982 Mar;13(3):387-91.
- 4.Shaheen O, Biollaz J, Koshakji RP, Wilkinson GR, Wood AJ. Influence of debrisoquin phenotype on the inducibility of propranolol metabolism. Clin Pharmacol Ther 1989 Apr;45(4):439-43.
- 5.Coreg (carvedilol) US prescribing information. GlaxoSmithKline July, 2011.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.